[Skip to Content]
[Skip to Content Landing]
Regular Departments
July 1969

STEROIDS

Author Affiliations

710 Park Ave New York 10021

Arch Dermatol. 1969;100(1):119. doi:10.1001/archderm.1969.01610250125035

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  I was puzzled by the discussions of Drs. Witten, Rostenberg, and Sulzberger on the paper "Influence of Oral Prednisone on Eczematous Patch Test Reactions" by O'Quinn and Isbell in the Archives (99:380 [April] 1969).All three of these eminent discussants more or less agreed that "the reduction produced by therapeutic doses of steroids is insufficient to annul the practical value of patch tests with allergens in patients on steroids." Yet in the article itself the authors show a reversal from three plus or four plus positive reactions to zero, in six out of 20 subjects. In two of the six reversals, patch testing at a later date when the patients were off steroids again gave negative results; however, eliminating these two subjects, we are left with four in whom the complete suppression of strongly positive patch tests would seem to be due to systemic steroids. These

First Page Preview View Large
First page PDF preview
First page PDF preview
×